Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Diseases reference index «Ketoprofen overdose»

Ketoprofen is a nonsteroidal anti-inflammatory drug (NSAID). Ketoprofen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.

Poisonous Ingredient

Ketoprofen

Where Found

  • Orudis
  • Oruvail

Note: This list may not include all sources of ketoprofen.

Symptoms

  • Agitation
  • Blurred vision
  • Coma
  • Confusion
  • Convulsions
  • Diarrhea
  • Dizziness
  • Drowsiness
  • Headache
  • Leg swelling (lower legs, ankles, or feet)
  • Lethargy (generalized fatigue and weakness)
  • Low blood pressure
  • Nausea
  • Rash
  • Ringing in the ears
  • Seizures
  • Slow breathing
  • Stomach pain (possible bleeding in stomach and intestines)
  • Sweating
  • Unsteadiness
  • Urinary problems (little or no urine output)
  • Vomiting
  • Wheezing

Home Care

Seek immediate medical help. Do NOT make a person throw up unless told to do so by poison control or a health care professional.

Before Calling Emergency

Determine the following information:

  • Patient's age, weight, and condition
  • Name of the product (ingredients and strengths, if known)
  • Time it was swallowed
  • Amount swallowed
  • If the medication was prescribed for the patient

Poison Control

The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

See: Poison control center - emergency number

What to Expect at the Emergency Room

The health care provider will measure and monitor your vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. You may receive:

  • Activated charcoal
  • Breathing support
  • Fluids through a vein (by IV)
  • Laxative
  • Tube from the mouth into the stomach to wash out the stomach (gastric lavage)

Outlook (Prognosis)

How well you do depends on the amount of poison swallowed and how quickly treatment is received. The faster you get medical help, the better the chance for recovery.

Recovery is very likely.

Alternative Names

Orudis overdose; Oruvail overdose

Comment «Ketoprofen overdose»